Bell, Jason P.

The Skolem-Mahler-Lech theorem

Doc. Math. Extra Vol. Mahler Selecta, 173-178 (2019)
DOI: 10.25537/dm.2019.SB-173-178

Mathematics Subject Classification

11-03, 11B37

Keywords/Phrases

zeros of linear recurrences, characteristic zero, positive characteristic, extensions, Skolem-Mahler-Lech theorem

References

  • [M31]. K. Mahler, Eine arithmetische Eigenschaft der Taylor-Koeffizienten rationaler Funktionen, Proc. Akad. Wet. Amsterdam 38 (1935), 50-60.
  • [M138]. K. Mahler, An interpolation series for continuous functions of a \(p\)-adic variable, J. Reine Angew. Math. (Crelle) 199 (1958), 23-34.
  • [M145]. K. Mahler, A correction to the paper ``An interpolation series for continuous functions of a \(p\)-adic variable'', J. Reine Angew. Math. (Crelle) 208 (1961), 70-72.
  • 1. J. P. Bell, D. Ghioca, and T. J. Tucker, The dynamical Mordell-Lang problem for étale maps, Amer. J. Math. 132 (2010), no. 6, 1655-1675.
  • 2. J.-P. Bézivin, Une généralisation du théorème de Skolem-Mahler-Lech, Quart. J. Math. Oxford Ser. (2) 40 (1989), no. 158, 133-138.
  • 3. H. Derksen, A Skolem-Mahler-Lech theorem in positive characteristic and finite automata, Invent. Math. 168 (2007), no. 1, 175-224.
  • 4. C. Lech, A note on recurring series, Ark. Mat. 2 (1953), 417-421.
  • 5. C. Methfessel, On the zeros of recurrence sequences with non-constant coefficients, Arch. Math. (Basel) 74 (2000), no. 3, 201-206.
  • 6. L. A. Rubel, Some research problems about algebraic differential equations, Trans. Amer. Math. Soc. 280 (1983), no. 1, 43-52.
  • 7. T. Skolem, Ein Verfahren zur Behandlung gewisser exponentialer Gleichungen und diophantischer Gleichungen, Comptes Rendus Congr. Math. Scand. (Stockholm, 1934) (1934), 163-188.

Affiliation

Bell, Jason P.
Dept. of Pure Mathematics, University of Waterloo, Waterloo, ON N2L 3G1, Canada

Downloads